Please also see:
We are finished with week 2 and there have been more physical and emotional changes with regards to not being on feminising hormones. Remember too, that I have taken no anti-androgen (testosterone blocker) which means my cessation of hormones may well be different to anyone that is not producing testosterone.
By far the most visible and obvious effect has been my acne. Acne often occurs during puberty and is the result of overproduction of sebum often directly attributable to testosterone. My body having had none of this hormone for 18 months is now on overload and making me very oily hence the reason for the acne. I can confirm this due to my hair suddenly getting very greasy very quickly. The acne itself is very visible and painful. The spots themselves are often deeply rooted and swollen and it's becoming very difficult to keep on top of my epilation of facial hair due to the aggressive effect of this and breaking the spots open sometimes making them bleed. I may have to revert back to shaving if it does not improve.
The hot flushes stopped for a few days and I did wonder whether that would be the end of them. Perhaps my body was stabilising with the testosterone and this would be enough to hold the flushes at bay. A couple of days ago they were however back and although they are still not anything major, you know they are happening.
The erections continue and although they are not really desired, they are not exactly a problem either. I had a discussion with Lynda at the Laurel's last week about them and she did ask if they were painful, which they are not. This is a good sign that the tissue is in good order and could be incredibly beneficial post-op. After speaking to some others on Sunday, it seemed the idea of erections were not a pleasant one but once I explained the benefits, people seemed to change their minds a little.
Emotionally, things have not changed too much. I had a dread I would lost all of the feeling I have discovered recently but they are still very much there. It is still very easy to cry, and I experienced this completely out of the blue when I had electrolysis last week. Something good had happened to my therapist and this made me quite tearful. I do also feel a little washed out from time to time, it's a kind of emotionless feeling - almost an emptiness. I wonder if this will get worse.
In summary, the acne is horrendous and the other symptoms are trivial. Having had the acne, I am almost starting to regret not having the blocker for this final period however it is now too late for that. There are still four weeks to go but I hope it doesn't get any worse.